MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. EVIS EXERA II ULTRASOUND GASTROVIDEOSCOPE

OLYMPUS MEDICAL SYSTEMS CORP. EVIS EXERA II ULTRASOUND GASTROVIDEOSCOPE
Model Number GF-UCT180
Medical Device Problem Code Peeled/Delaminated (1454)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was returned for repair.The issue of forceps cover glue peeling was observed at inspection.The issue were caused by a handling issue of a physical shock due to dropping or knocking the device to a hard surface.In addition it was observed that the light guide cover glue was peeling, there was an air/water leak and the pink probe unit had a gap which had a leak.Further evaluation is ongoing.Supplemental report(s) will be filed if any additional information becomes available.
 
Event or Problem Description
The device was returned for repair and the issue of forceps cover glue peeling was observed at the time of inspection.There is no reported patient harm.
 
Additional Manufacturer Narrative
There is more information on the device evaluation.This supplemental report is being submitted to provide this information.The device history record review confirmed that device has no abnormalities, special adoption, or variations in manufacturing.Though there can be a possibility of peeling off of the forceps cover glue due to aging, but considering that there is general damage concentrated on the distal end, the cause is likely due to external force such as strong rubbing on the area in normal use including reprocess.The instructions for use includes the following statements: inspection of the endoscope: 3.Inspect the external surface of the entire insertion section including the bending section and the distal end for dents, bulges, swelling, scratches, holes, sagging, transformation, bends, adhesion of foreign bodies, missing parts, protruding objects, or other irregularities.

Brand Name
EVIS EXERA II ULTRASOUND GASTROVIDEOSCOPE
Common Device Name
ULTRASOUND GASTROVIDEOSCOPE
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8 507
JA  192-8507
MDR Report Key11614643
Report Number8010047-2021-04608
Device Sequence Number16907264
Product Code ODG
UDI-Device Identifier04953170355479
UDI-Public04953170355479
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K093395
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/17/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberGF-UCT180
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/10/2021
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 03/12/2021
Supplement Date Received by Manufacturer04/22/2021
Initial Report FDA Received Date04/05/2021
Supplement Report FDA Received Date05/17/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1